Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Jan 20, 2019, 1:03 PM MST for Eddy County, Lea County, New Mexico. It took effect at Jan 21, 2019, 12:00 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2019, 1:03 PM MST (20:03 UTC)
- In effect from
- Jan 21, 2019, 12:00 PM MST
- Expired
- Jan 21, 2019, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2160 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492 WWUS74 KMAF 202003 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 203 PM CST Sun Jan 20 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS MONDAY MORNING INTO MONDAY NIGHT... ...WIND ADVISORY IN EFFECT FOR EDDY COUNTY PLAINS MONDAY AFTERNOON... .An upper level trough will approach the region on Monday resulting in strong winds across the Guadalupe Mountains and very windy conditions across the Eddy county plains. NMZ027-TXZ258-211100- /O.UPG.KMAF.HW.A.0003.190121T1500Z-190122T0900Z/ /O.NEW.KMAF.HW.W.0005.190121T1500Z-190122T0900Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 103 PM MST Sun Jan 20 2019 ...HIGH WIND WARNING IN EFFECT FROM 8 AM MONDAY TO 2 AM MST TUESDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 8 AM Monday to 2 AM MST Tuesday. The High Wind Watch is no longer in effect. * TIMING...Monday morning into Monday night. * WINDS...Southwest to west 35 to 45 mph gusting up to 65 mph. * IMPACTS...High winds could make driving difficult for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ NMZ028-211100- /O.NEW.KMAF.WI.Y.0003.190121T1900Z-190122T0000Z/ Eddy County Plains- Including the cities of Artesia, Carlsbad, and Carlsbad Caverns NP 103 PM MST Sun Jan 20 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 5 PM MST MONDAY... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect from noon to 5 PM MST Monday. * TIMING...Monday afternoon. * WINDS...West to southwest 30 to 35 mph gusting to 45 mph. * IMPACTS...High winds could make driving difficult for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Use extra caution. && $$
2 follow-up statements
296 WWUS74 KMAF 210933 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 333 AM CST Mon Jan 21 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS MORNING INTO TONIGHT... ...WIND ADVISORY IN EFFECT FOR THE EDDY COUNTY PLAINS AND LEA COUNTY THIS AFTERNOON... .An upper level trough will approach the region today resulting in strong winds across the Guadalupe Mountains and very windy conditions across the Eddy county plains and Lea County. NMZ027-TXZ258-212200- /O.CON.KMAF.HW.W.0005.190121T1500Z-190122T0900Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 233 AM MST Mon Jan 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM MST TUESDAY... * TIMING...This morning into tonight. * WINDS...Southwest to west 35 to 45 mph gusting up to 70 mph. * IMPACTS...High winds could make driving difficult for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ NMZ029-033-034-212200- /O.EXA.KMAF.WI.Y.0003.190121T1900Z-190122T0000Z/ Northern Lea County-Central Lea County-Southern Lea County- Including the cities of Tatum, Hobbs, Lovington, Eunice, and Jal 233 AM MST Mon Jan 21 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... The National Weather Service in Midland/Odessa has issued a Wind Advisory, which is in effect from noon today to 5 PM MST this afternoon. * TIMING...This afternoon. * WINDS...West to southwest 30 to 35 mph gusting to 50 mph. * IMPACTS...High winds could make driving difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Use extra caution. && $$ NMZ028-212200- /O.CON.KMAF.WI.Y.0003.190121T1900Z-190122T0000Z/ Eddy County Plains- Including the cities of Artesia, Carlsbad, and Carlsbad Caverns NP 233 AM MST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 5 PM MST THIS AFTERNOON... * TIMING...This afternoon. * WINDS...West to southwest 30 to 35 mph gusting to 50 mph. * IMPACTS...High winds could make driving difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Use extra caution. && $$
916 WWUS74 KMAF 212001 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 201 PM CST Mon Jan 21 2019 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS INTO TONIGHT... ...WIND ADVISORY IN EFFECT FOR THE EDDY COUNTY PLAINS AND LEA COUNTY THIS AFTERNOON... .An upper level trough will approach the region today resulting in strong winds across the Guadalupe Mountains and very windy conditions across the Eddy county plains and Lea County. NMZ027-TXZ258-220000- /O.CON.KMAF.HW.W.0005.000000T0000Z-190122T0900Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 101 PM MST Mon Jan 21 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY... * TIMING...Into tonight. * WINDS...Southwest to west 35 to 45 mph gusting up to 65 to 75 mph. * IMPACTS...High winds could make driving difficult for high profile vehicles. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. && $$ NMZ028-029-033-034-220000- /O.CON.KMAF.WI.Y.0003.000000T0000Z-190122T0000Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, and Jal 101 PM MST Mon Jan 21 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * TIMING...This afternoon. * WINDS...West to southwest 25 to 35 mph gusting to 50 mph. * IMPACTS...High winds could make driving difficult for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 20, 1:02 PM MST, 1 minute earlier.
Area forecast discussion, Jan 20, 1:02 PM MST, 1 minute before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
202 PM CST Sun Jan 20 2019
.DISCUSSION...
12Z/20 MAF sounding shows mixing potential to near 750mb and thus
high temps in the L60s-M60s, except warmer in lower elevations of
western CWFA. As a mid-level trough approaches Mon temps will
continue to warm with SW surface winds of 15-30 mph and dry air,
about 15 degrees above normal. This should be a favorable setup for
high winds through parts of the GDP Mtns and some windy conditions
across the plains. We have upgraded to a high wind warning for GDP
Mtns and have included the Eddy Co plains in a wind advisory. An
associated Pacific cold front will follow Tue AM with a secondary
front arriving near I-20 around 18Z/Tue. For areas along north of
I-20 high temps will probably occur early with steady or slowly
falling temps for the remainder of afternoon. It follows that Wed
AM will be cold, widespread 25-30 degrees for lows. Warmer
conditions Thur just ahead of another dry cold front. Models are
not in complete agreement on timing and GFS is a little colder
than others. It will remain cool on Fri with cool/dry NW flow
aloft in place. Warmer, but still dry Sat/Sun.
&&
.FIRE WEATHER...
A warming and drying trend has begun across West Texas and Southeast
New Mexico today, and will continue on Monday. RHs today remain
above critical levels, though as temperatures Monday climb as much
as 10-15 degrees above normal for most of the area, RHs will fall.
Winds will also increase substantially, especially across the higher
terrain and locations along/north of I-10 ahead of an approaching
upper level system. Monday afternoon RHs look to fall to around 15%
or less across the Western Permian Basin, Trans Pecos, Davis
Mountains, Marfa Plateau, Presidio Valley, and points west/north.
RHs above 20% will generally be confined to the far eastern Permian
Basin and Lower Trans Pecos, where breezy conditions will still
exist. Both winds and RHs will reach critical criteria Monday
afternoon, with max RFTIs around 3-5, locally 6, where critical
winds/RH overlap. However, ERCs look to remain below the 50th
percentile areawide, which should mitigate significant fire spread
potential, with more focus on IA if fires are to start. Thus, Monday
looks to be a candidate for a Fire Danger Statement for fairly
widespread elevated fire weather conditions. Fire weather concerns
are not anticipated beyond Monday, as a series of cold fronts look
to maintain near and below normal temperatures from Tuesday through
the end of the week, along with less windy conditions.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 39 74 44 57 / 0 0 0 0
Carlsbad 39 78 40 55 / 0 0 0 10
Dryden 36 71 41 66 / 0 0 0 0
Fort Stockton 44 78 45 60 / 0 0 0 0
Guadalupe Pass 41 69 37 47 / 0 0 0 0
Hobbs 36 76 38 53 / 0 0 0 10
Marfa 35 74 35 54 / 0 0 0 0
Midland Intl Airport 39 73 44 58 / 0 0 0 0
Odessa 39 72 43 58 / 0 0 0 0
Wink 36 78 41 58 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Wind Advisory from noon to 5 PM MST Monday for Eddy County
Plains.
High Wind Warning from 8 AM Monday to 2 AM MST Tuesday for
Guadalupe Mountains of Eddy County.
TX...High Wind Warning from 8 AM Monday to 2 AM MST Tuesday for
Guadalupe Mountains.
&&Hazardous weather outlook, Jan 20, 12:59 PM MST, 4 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 159 PM CST Sun Jan 20 2019 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-212000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 159 PM CST Sun Jan 20 2019 /1259 PM MST Sun Jan 20 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Windy to very windy conditions are expected to develop across the Guadalupe Mountains and adjacent plains on Monday. A High Wind Warning has been issued for the Guadalupe Mountains from Monday morning through Monday night, and a Wind Advisory for the Eddy County Plains Monday afternoon. Widespread elevated fire weather conditions are possible Monday afternoon due to dry, warm, and breezy to windy conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 2:40 AM MST | High Wind Watch | MAF | Eddy | 10 hr |
| Jan 20, 1:03 PM MST | High Wind Warning | MAF | Eddy | 37 hr |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.